MAUDE Adverse Event Report: CORDIS CORPORATION 5 F TEMPO 0.038" 125CM VERT135; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION 5 F TEMPO 0.038" 125CM VERT135; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number SRD6892
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a complaint received from medwatch (b)(4).Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a stroke intervention case, a 5f tempo vertebral 135 degree catheter was being prepped.The catheter was placed inside a non-cordis guide catheter and the md noticed that catheter radiopaque tip was non existent and removed catheter out of guide catheter.By placing a brand new vertebral catheter, md fluoro¿d prior to treatment and noticed the broken tip was intact and inside the guide catheter.He then continued to remove both catheters out successfully without patient injury.
 
Additional Manufacturer Narrative
During a stroke intervention case, a 5f tempo vertebral 135 degree catheter was prepped and placed inside a non-cordis guide catheter; however, the md noticed that catheter¿s radiopaque tip was non-existent and removed the catheter out of the guide catheter.By placing a brand new vertebral catheter, the md fluoroscoped prior to treatment and noticed the broken tip was intact and inside the guide catheter.He removed both catheters out successfully without patient injury.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17675395 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip separated in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the separation could not be determined.Based on the information available for review, procedural/handling factors (although non-cordis size and resistance information was not provided) may have contributed to the distal tip separation reported.According to the instructions for use (ifu), ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
5 F TEMPO 0.038" 125CM VERT135
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key6875693
Report Number9616099-2017-01432
Device Sequence Number13587887
Product Code DQO
UDI-Device Identifier20705032051771
UDI-Public20705032051771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberSRD6892
Device Catalogue NumberSRD6892
Device Lot Number17675395
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/23/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date11/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1